Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 24, NWS Mobile, AL

April 15, 2020

NWS Mobile, AL issued this small craft advisory at Apr 15, 2020, 4:59 AM CDT. It took effect at Apr 15, 2020, 10:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2020, 4:59 AM CDT (09:59 UTC)
In effect from
Apr 15, 2020, 10:00 PM CDT
Expired
Apr 16, 2020, 3:00 PM CDT
In force
17 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

363 
WHUS74 KMOB 150959
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
459 AM CDT Wed Apr 15 2020

GMZ631-632-650-655-670-675-151800-
/O.CON.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/
/O.NEW.KMOB.SC.Y.0024.200416T0300Z-200416T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
459 AM CDT Wed Apr 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT THURSDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots this
  morning, gradually diminishing to 15 to 20 knots by early this
  afternoon. Seas 4 to 6 feet near shore and 5 to 7 feet well
  offshore. Waves up to 2 to 3 feet over bays and sounds.

  North to northeast winds will increase to 20 to 25 knots with 
  gusts up to 30 knots again late this evening and continue 
  through early Thursday afternoon. Seas 4 to 6 feet persist over
  the coastal waters with waves around 2 feet over bays and 
  sounds.

* WHERE...Coastal waters of Alabama and northwest Florida out 60
  nautical miles, including Lower Mobile Bay and the Mississippi 
  Sound.

* WHEN...Through 1 PM CDT this afternoon. The Small Craft  
  Advisory will go into effect again from 10 PM this evening until
  1 PM CDT Thursday. 

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-633-634-151800-
/O.CON.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
459 AM CDT Wed Apr 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots.
  Waves 1 to 2 feet.

* WHERE...Northern Mobile Bay, Perdido Bay and the Pensacola Bay 
  System.

* WHEN...Until 1 PM CDT this afternoon. 

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
687 
WHUS74 KMOB 151820
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
120 PM CDT Wed Apr 15 2020

GMZ631-632-650-655-670-675-160230-
/O.EXP.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/
/O.CON.KMOB.SC.Y.0024.200416T0300Z-200416T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
120 PM CDT Wed Apr 15 2020

...SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 1
PM CDT THURSDAY...
...SMALL CRAFT ADVISORY FOR THIS MORNING HAS EXPIRED...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt
  offshore and seas 4 to 6 ft expected.

* WHERE...Coastal waters of Alabama and northwest Florida out 60 
  nautical miles, including Lower Mobile Bay and the Mississippi 
  Sound.

* WHEN...Small Craft Advisory will go into effect from 10 PM this
  evening until 1 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-633-634-151930-
/O.EXP.KMOB.SC.Y.0023.000000T0000Z-200415T1800Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
120 PM CDT Wed Apr 15 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have dropped below 20 knots this afternoon, and seas while
still up to 4 to 6 feet, are less than 7 feet. Therefore the Small
Craft Advisory for today has been allowed to expire. 

$$
532 
WHUS74 KMOB 160320
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1020 PM CDT Wed Apr 15 2020

GMZ631-632-650-655-670-675-161200-
/O.CON.KMOB.SC.Y.0024.000000T0000Z-200416T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1020 PM CDT Wed Apr 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt
  offshore. Seas 4 to 6 feet near shore and 5 to 7 feet well
  offshore. Waves 1 to 2 feet over bays and sounds.

* WHERE...Coastal waters of Alabama and northwest Florida out 60 
  nautical miles, including Lower Mobile Bay and the Mississippi 
  Sound.

* WHEN...Small Craft Advisory will go into effect from 10 PM 
  this evening until 1 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
820 
WHUS74 KMOB 161210
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
710 AM CDT Thu Apr 16 2020

GMZ631-632-650-655-670-675-161800-
/O.CON.KMOB.SC.Y.0024.000000T0000Z-200416T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
710 AM CDT Thu Apr 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 kt. Seas of 3 to 4 feet 
  nearshore and 5 to 7 feet well offshore. Waves 1 to 2 feet over 
  bays and sounds.

* WHERE...Coastal waters of Alabama and northwest Florida out 60 
  nautical miles, including Lower Mobile Bay and the Mississippi 
  Sound.

* WHEN...Small Craft Advisory remains in effect until 1 PM CDT
  this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
891 
WHUS74 KMOB 161718
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1218 PM CDT Thu Apr 16 2020

GMZ650-655-670-675-162000-
/O.EXT.KMOB.SC.Y.0024.000000T0000Z-200416T2000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1218 PM CDT Thu Apr 16 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...East winds 15 to 25 kt and seas 4 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-161830-
/O.CON.KMOB.SC.Y.0024.000000T0000Z-200416T1800Z/
Southern Mobile Bay-Mississippi Sound-
1218 PM CDT Thu Apr 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt. Seas of 3 to 4 feet
  nearshore. Waves 1 to 2 feet over bays and sounds.

* WHERE...Mississippi Sound and Southern Mobile Bay.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
452 
WHUS74 KMOB 161805
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
105 PM CDT Thu Apr 16 2020

GMZ631-632-161915-
/O.EXP.KMOB.SC.Y.0024.000000T0000Z-200416T1800Z/
Southern Mobile Bay-Mississippi Sound-
105 PM CDT Thu Apr 16 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have decreased to below advisory criteria over the affected
areas; therefore, the Small Craft Advisory was allowed to expire 
at 1PM CDT.

$$

GMZ650-655-670-675-162000-
/O.CON.KMOB.SC.Y.0024.000000T0000Z-200416T2000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
105 PM CDT Thu Apr 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...East winds 15 to 25 kt and seas 4 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
415 
WHUS74 KMOB 161957
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
257 PM CDT Thu Apr 16 2020

GMZ650-655-670-675-162100-
/O.EXP.KMOB.SC.Y.0024.000000T0000Z-200416T2000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
257 PM CDT Thu Apr 16 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON...

Winds have gradually decreased over the Gulf waters this 
afternoon and are now below advisory criteria; therefore, the 
Small Craft Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 4:57 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 15, 4:57 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
457 AM CDT Wed Apr 15 2020

.NEAR TERM UPDATE /Now Through Thursday/...A weak shortwave impulse
embedded within west-southwest flow aloft is moving across southwest
and south central AL and the adjacent western FL panhandle early
this morning. A narrow zone of moisture and ascent associated with
this feature is resulting in the development of a small band of rain
showers along an axis from near Dauphin Island to near Brewton and
Andalusia as of 4 AM CDT. Weak elevated instability has also
supported a couple of lightning strikes with some of this activity
early this morning. The shortwave impulse and its associated zone of
increased moisture/ascent should move to the east of our region this
morning, so slight chance POPs in place over our eastern zones will
come to an end over the next few hours. Surface high pressure will
continue to build east from Texas toward the Mississippi and
Tennessee Valley regions today. Northerly winds will remain elevated
between 10-15 mph with some gusts around 20 mph over our forecast
area today on the southeastern periphery of the building ridge. A
dry surface airmass with dewpoints in the 30s inland and low 40s
near the immediate coast will result in pleasant low RH values in
the upper 20s-lower 30s percent range over our region this
afternoon. High temperatures are expected to reach into the mid to
upper 60s over most locations along and northwest of the I-65
corridor and around 70 degrees to the lower 70s over the rest of
south central AL and the western FL panhandle.

Other than some high cloudiness streaming over the region, we expect
mostly clear skies and dry conditions tonight. High pressure will
continue to build eastward across the Tennessee Valley tonight,
allowing for continued cool temperatures and light northerly flow
over our area. Lows are forecast to range in the upper 30s to mid
40s inland and in the upper 40s to lower 50s near the coast. A dry
zonal flow pattern aloft prevails over our region on Thursday,
keeping skies mostly clear. Temperatures will be slightly warmer in
the lower to mid 70s, while the dry surface airmass results in
very low afternoon RH values.

2 ft southerly swell sets with periods around 8 seconds will support
extending the HIGH risk of rip currents along local beaches through
this afternoon. The swell abates a bit tonight and Thursday, but
still enough in conjunction with tidal ranges over 1 foot to keep a
MODERATE rip current risk in place during this time frame. /21

&&

.SHORT TERM /Thursday night Through Friday night/...Zonal flow aloft
will continue for the local area through Friday. A surface low
quickly forms over the Plains and lifts northeast on Friday as its
trailing cold front slowly approaches the Southeast. Meanwhile, the
surface high encompassing much of the Southeast and Mid Atlantic in
the near term will get shoved into the western Atlantic through the
day on Friday ahead of the aforementioned surface low. The local
area remains on the far southwest periphery of the surface high,
thus surface winds remain southeasterly on Friday. The 850mb ridge
that moved overhead in the near term continues to nudge east in the
short term, allowing winds at that level to turn southerly to
southwesterly through the day on Friday.

Modeled precipitable water values remain less than 0.5 inches
Thursday night, but the dry air does not last long. As surface winds
turn southeasterly on Friday, precipitable water values begin to
steadily creep back up to 1-1.5 inches in the afternoon. The area
remains rain-free through Friday morning with rain chances re-
entering the forecast on Friday afternoon and evening as the
moisture surges back into the area. We are still looking at the
potential for some thunderstorms in the late afternoon and evening
hours on Friday as MLCAPE values increase to 500-800 J/kg with the
presence of 50-55 knots of bulk shear.

Both daytime and overnight temperatures will be on the upswing in
the short term. Increasing cloud cover and moisture will allow low
temperatures on both nights to be a good 10° warmer than the
previous night. Daytime highs will soar back into the upper 70s to
low 80s area-wide. Unfortunately, it won't feel quite as nice on
Friday afternoon as dewpoints increase into the 60s during the
afternoon.

The rip current risk remains MODERATE through Friday night. 07/mb

&&

.EXTENDED TERM /Saturday Through Tuesday/...There is better
agreement with the evolution of the upper air pattern between the
15.00z GFS and 14.12z ECMWF models compared to yesterday's runs.
While the GFS still has an eastward moving upper shortwave over the
eastern conus on Saturday and the ECMWF is still maintaining primary
an upper zonal flow, this should have little impact across the
forecast area as our attention turns to the west. A closed upper low
pressure area over the Desert Southwest Saturday morning will evolve
into an open wave as it move east over the southern plains, and
merge into a longwave trough digging south over much of eastern
North America. There remains slight differences at the surface
however in the timing and position of various weak surface
boundaries and trough. As far as precipitation development goes, the
ECMWF develops isolated to scattered showers, and perhaps a few
thunderstorms Saturday and Saturday evening, while the GFS remains
dry. The ECMWF then lifts the precipitation off to the northeast
late Saturday night into Sunday, as the GFS develops isolated to
scattered showers and perhaps a few thunderstorms through the
period. With discrepancies remaining, went mainly with the National
Blend of Models (NBM) through about noon Sunday. Eventually the two
agree bringing numerous showers with embedded thunderstorms into the
forecast area Sunday afternoon through Sunday night as a series of
upper disturbances associated with the shortwave approach and pass
over the region, and a surface boundary enters the forecast area.
Dry conditions will then follow Monday and Tuesday as surface high
pressure builds in from the north in the wake of the cold front.
Went with the NBM for the above seasonal temperatures through the
period. Highs Saturday, Sunday and Monday should be in the mid 70s
to mid 80s, with highs Tuesday in the 80s. Lows should mainly in the
60s Saturday and Sunday nights, with lows in the mid 50s to lower
60s Monday night. /22

&&

.MARINE...A moderate to strong offshore flow will continue through
this morning as high pressure continues to build over the marine
area from the north. We will let the Small Craft Advisory remain in
effect until its current expiration at 1 PM, though we will monitor
observational trends to see if winds start to diminish below
advisory thresholds a little earlier. Moderate northerly flow
continues this afternoon, before becoming more northeasterly and
increasing in speed again late this evening into early Thursday
morning. Another Small Craft Advisory will go into effect from late
this evening through midday Thursday over the coastal waters out 60
NM, including Lower Mobile Bay and the MS Sound, where winds pick up
to 20-25 knots with some gusts up to 30 knots again during this time
frame. Exercise caution headlines will be needed over the other
protected waters. A moderate easterly flow returns Thursday and
Thursday night before transitioning more southeasterly to southerly
Friday as high pressure moves east of the region. A series of
approaching systems will bring an increasing chance of showers and
thunderstorms to the marine area starting Friday and continuing into
the weekend. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for
     GMZ630>634-650-655-670-675.

     Small Craft Advisory from 10 PM this evening to 1 PM CDT
     Thursday for GMZ631-632-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 14, 5:25 AM CDT, 23 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
525 AM CDT Tue Apr 14 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
525 AM CDT Tue Apr 14 2020

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

HIGH risk of rip currents continues through tonight for the
coastal Alabama and northwest Florida beaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

MODERATE risk of rip currents expected Wednesday through Friday
night for coastal Alabama and northwest Florida beaches.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Monday.

GMZ630>636-650-655-670-675-151030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
525 AM CDT Tue Apr 14 2020

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Small craft should exercise caution early this morning. Moderate
to strong northerly winds develop tonight and a Small Craft
Advisory goes into effect for the coastal waters, Mississippi
Sound, and Mobile Bay.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moderate to strong northerly winds persist through Wednesday
afternoon. Small Craft Advisory in effect for the coastal waters,
Mississippi Sound, and Mobile Bay.

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.